The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Groups, Geometry, and Dynamics


Full-Text PDF (413 KB) | Metadata | Table of Contents | GGD summary
Online access to the full text of Groups, Geometry, and Dynamics is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 12, Issue 3, 2018, pp. 919–960
DOI: 10.4171/GGD/463

Published online: 2018-07-27

A characterization of relatively hyperbolic groups via bounded cohomology

Federico Franceschini[1]

(1) Università di Pisa, Italy

It was proved by Mineyev and Yaman that, if $(\Gamma, \Gamma')$ is a relatively hyperbolic pair, the comparison map $$H_b^k(\Gamma, \Gamma'; V) \vto H^k(\Gamma, \Gamma'; V)$$ is surjective for every $k \ge 2$, and any bounded $\Gamma$-module $V$. By exploiting results of Groves and Manning, we give another proof of this result. Moreover, we prove the opposite implication under weaker hypotheses than the ones required by Mineyev and Yaman.

Keywords: Relative bounded cohomology, relatively hyperbolic groups, Rips complex, comparison map, straightening

Franceschini Federico: A characterization of relatively hyperbolic groups via bounded cohomology. Groups Geom. Dyn. 12 (2018), 919-960. doi: 10.4171/GGD/463